MAUDE Adverse Event Report: STANDARD BARIATRIC, INC. TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE

STANDARD BARIATRIC, INC. TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE
Model Number SGS23R
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user reported that resistance was felt when trying to close the jaws of the titan sgs stapler, which is indicative of a bent closure screw prohibiting the manual bailout key from working.Upon evaluation of the titan sgs, it was determined that the load applied to the closure screw was excessive and caused it to bend/distort during the opening of the jaws of the titan sgs stapler, as damage was observed.The investigation found that the damage to the closure system led to the device being inoperable.The root cause was attributed to excessive force/rotations being applied by the user to the closure system while attempting to manually open the jaws of the device using the bailout key, resulting in the device being stuck in the open position.
 
Event or Problem Description
During a sleeve gasrectomy procedure, at approximately 50% of firing, a high load was detected, which ultimately led to the user requiring to engage in manual bailout of the titan sgs stapler.During manual bailout and using the bailout key provided, the user successfully reset the knife and opened the jaws to remove the device from the stomach.When attempting to close the device using the manual bailout key, resistance was felt and the jaws were unable to be closed, requiring the trocar incision site to be slightly increased to allow for removal of the titan sgs with the jaws in the open position.The procedure was completed using a different stapler.There was no patient injury or consequence other than extension of the surgical incision.

Brand Name
TITAN SGS
Common Device Name
SURGICAL STAPLER WITH STAPLE, IMPLANTABLE
Manufacturer (Section D)
STANDARD BARIATRIC, INC.
4362 glendale milford road
cincinnati OH 45242
Manufacturer Contact
michelle schnell
4362 glendale milford road
cincinnati, OH 45242
5136207751
MDR Report Key15372254
Report Number3012481535-2022-00005
Device Sequence Number1636160
Product Code GDW
UDI-Device Identifier00851677007089
UDI-Public(01)00851677007089(17)230406(11)220406(10)103-22
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model NumberSGS23R
Device Catalogue NumberSGS23R
Device Lot Number103-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown